MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD300STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the subject guidewire was detached during procedure.The pieces of the tip of the subject guidewire were removed together with the microcatheter.The physician was unable to advance the subject guidewire either forward or backward (the wire and microcatheter were positioned in the hepatic artery) and ultimately had to withdraw it together with the microcatheter.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3.Device evaluated by mfg: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the distal 9.5cm section was fractured and separated from the guidewire.There was an accumulation of procedural fluids noted to the location of the fracture.A functional inspection was unable to be performed as the guidewire had been fractured.The reported guidewire distal tip fracture was confirmed during the device analysis.The reported guidewire difficult to remove/withdraw from catheter, guidewire difficult to advance and guidewire friction were not replicated, however the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The physician reported the fact that during the procedure (for the third time) the tip of the guidewire was detached.On the first two occasions, it was used without any issues.The pieces of the tip were removed together with the microcatheter.This wire was replaced by another guidewire.The physician was unable to advance the wire either forward or backward (the wire and microcatheter were positioned in the hepatic artery) and ultimately had to withdraw it together with the microcatheter.Additional information provided by the customer indicated that issue occurred during the procedure, after two successful uses.The guidewire was returned and it was confirmed that the distal end of the guidewire had fractured.It is possible that the guidewire may have sustained damage at some point during this use or during the 2 previous uses causing the guidewire to fracture.Factors such at tortuous anatomy and advancing or retracting the wire against resistance can cause or contribute to guidewire fractures.An assignable cause of procedural factors will be assigned to the reported and analyzed 'guidewire distal tip broken/fractured during use' and to the analyzed 'guidewire difficult to remove/withdraw from catheter', 'guidewire difficult to advance' and 'guidewire friction', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 STANDARD ST 300CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22046162
Report Number3012931345-2025-00094
Device Sequence Number21087059
Product Code MOF
UDI-Device Identifier07613327508505
UDI-Public(01)07613327508505(17)270607(10)0000675450
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD300STR
Device Lot Number0000675450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TOKAI MICROCATHETER (NON-STRYKER)
Patient SexFemale